MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA 5.5MM W/2 UB (BLK & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA 5.5MM W/2 UB (BLK & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202896
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during surgery, the setting tool had broken off the twinfix ultra anchor although the hole was prepared with the appropriate awl.Back-up device was available to complaint the surgery with no significant delay.No other complications were reported.
 
Additional Manufacturer Narrative
The reported 5.5 twinfix ultra ti anchor assemblies, used in treatment, have been returned for evaluation.Visual assessment showed no sutures or anchor remain attached to the inserter.The anchor is heavily soiled with human matter and are damaged at its proximal end were it interfaces with the inserter.Examination of the inserters showed the distal tip has broken off at the weldment and was not returned.Examination of the shaft at the weldment showed adequate weld penetration.The condition of the devices indicate they were subjected to excessive forces during use.A two-finger ao technique should be used to insert the anchor¿.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.Conclusion: three photos provided that show the broken device.According product evaluation, the condition of the device indicate they were subjected to excessive forces during use.Per the device ifu ¿use of excessive force during insertion can cause failure of the suture anchor or insertion device.¿ therefore, we cannot rule out a procedural vs user error as the likely root cause of the reported event.The broken pieces of the setting tool are non-implantable, therefore, the possibility of local skin irritation, micromotion/migration of the retained pieces of the broken device cannot concluded.Based on the limited information provided, the future impact to the patient cannot be determined.Per report, this procedure completed with a backup without significant delay with no further harm being alleged to this patient.Therefore, no further clinical medical assessment is warranted at this time.Should any additional medical information be provided this complaint would be re-assessed.

Brand Name
TWINFIX ULTRA 5.5MM W/2 UB (BLK & BLUE)
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key10116688
Report Number1219602-2020-00841
Device Sequence Number14293122
Product Code MBI
UDI-Device Identifier03596010652270
UDI-Public03596010652270
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/25/2024
Device Model Number72202896
Device Catalogue Number72202896
Device Lot Number2036282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer06/16/2020
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;